North Carolina, 2010

Damaging Winds in North Carolina, June 16, 2010

June 16, 2010 · NWS MHX · 10 events in 4 counties and zones

A warm front lifted north of the region early in the day with very unstable conditions developing during the afternoon. An upper level disturbance interacting with the sea breeze helped to develop severe storms over eastern North Carolina during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
$3,000
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MHX wrote it up.

A warm front lifted north of the region early in the day with very unstable conditions developing during the afternoon. An upper level disturbance interacting with the sea breeze helped to develop severe storms over eastern North Carolina during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 16, 8:55 AM EST, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 16, 8:55 AM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
955 AM EDT WED JUN 16 2010

.SYNOPSIS...
A STATIONARY FRONT TO THE SOUTHWEST THIS MORNING WILL MOVE
NORTHEAST AS A WARM FRONT TODAY. A COLD FRONT WILL MOVE THROUGH
FROM THE NORTHWEST THURSDAY. HIGH PRESSURE OVER THE OHIO VALLEY
THURSDAY NIGHT WILL MOVE OFF THE MID-ATLANTIC COAST FRIDAY NIGHT.
A WEAK FRONT WILL PASS THROUGH MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 950 AM WEDNESDAY...MOIST UNSTABLE AIRMASS IN PLACE ACROSS
ERN NORTH CAROLINA WITH WEAK FRONTAL BOUNDARY DRAPED ACROSS THE
NORTHERN CWA AS OF 9 AM. BAND OF SHOWERS MOVING OFF THE OUTER
BANKS AND WILL LEAVE A PERIOD OF SUBSIDENCE IN ITS WAKE INTO THE
EARLY AFTERNOON. CONVECTIVE INDICES SHOW A MIXED BAG IN TERMS OF
OVERALL SEVERE POTENTIAL WITH RELATIVELY WEAK SHEAR BUT CAPE
VALUES OF 2000-3000 J/KG AND LI'S AROUND MINUS 7. LATEST RUN OF
THE 4 KM WRF ALONG WITH NAM12/GFS INDICATE THE BEST POTENTIAL FOR
CONVECTION WILL BE OVER THE NORTHWESTERN THIRD OF THE CWA AND HAVE
UPPER POPS TO LIKELY FOR THIS REGION. WITH PRECIPITABLE WATER
VALUES CONTINUING TO HOVER AROUND 2 INCHES...LOCALLY HEAVY
RAINFALL WILL BE LIKELY ALONG WITH PULSE SEVERE WITH A FEW STRONG
WIND GUSTS. VERY HIGH FREEZING LEVELS/WET BULB ZERO SHOULD LIMIT
THE HAIL THREAT A BIT THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
AS OF 315 AM WED...COLD FRONT WILL APPROACH FROM THE NORTHWEST
TONIGHT AND SWEEP THROUGH ON THURSDAY. WILL CONTINUE 30-50 PERCENT
POPS FOR OVERNIGHT. RAIN CHANCES WILL SLOWLY DECREASE FROM
NORTHWEST TO SOUTHEAST DURING THE DAY THURSDAY AS THE FRONT MOVES
OFF TO THE SOUTHEAST. TAIL END OF FRONT WILL BECOME STATIONARY
AND SLOWLY DISSIPATE NOT TOO FAR TO THE SOUTH ON FRIDAY SO HELD ON
TO A SLIGHT CHANCE ACROSS FAR SOUTHERN AREAS. DRIER WEATHER THEN
MAKES A RETURN AS HIGH PRESSURE OVER THE OHIO VALLEY PASSES MAINLY TO
THE NORTH AND EAST FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 245 PM TUESDAY...WITH THE HIGH LINGERING NORTH AND EAST OF
THE REGION...EXPECT MINIMAL PRECIP THROUGH THE WEEKEND. ANOTHER
FRONTAL BOUNDARY WILL AFFECT ERN NORTH CAROLINA EARLY NEXT WEEK
WITH SMALL POPS REAPPEARING FOR MONDAY AND TUESDAY. TEMPS WILL
REMAIN NEAR OR A LITTLE ABOVE NORMAL LEVELS FOR MID TO LATE JUNE.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
AS OF 955 AM WEDNESDAY...LOWER CLOUDS HANGING TOUGH AT ALL BUT
KPGV THIS MORNING...BUT SHOULD SEE SUFFICIENT MIXING TO PUSH ALL
CEILINGS INTO THE VFR CATEGORY BY MIDDAY. WILL HAVE SCATTERED TO
NUMEROUS TSTMS DURING THE AFTERNOON HOURS...ESPECIALLY AT KPGV AND
KISO.

PREVIOUS DISCUSSION...
WEAK ONSHORE FLOW PRODUCING AREAS OF MVFR SCU CIGS EARLY THIS
MORNING...WHICH MAY LOWER INTO IFR RANGE 10Z-12Z. CONDITIONS
IMPROVING TO VFR AFTER 12Z AND CURRENTLY HAVE VFR FCST PREVAILING
AT TAF SITES THROUGH THE DAY...BUT SOME CONCERN THAT ACTIVITY
DEVELOPING SW OF AREA WILL SPREAD NE AND RESULT IN PERIOD OF MVFR
LATE MORNING INTO AFTN AT LEAST AT KISO/KPGV. WILL CONTINUE TO
MONITOR RADAR AND MESO MODEL TRENDS FOR ADJUSTMENT WITH 12Z TAF
ISSUANCES. SCT CONVECTIVE LIKELY TO PERSIST INTO EARLY
EVENING..AND COULD RESULT IN LOWER STRATUS/FOG CONDITIONS LATE
TONIGHT.

TROUGH WILL DEVELOP INLAND THUR WITH ANOTHER FRONT MOVING THROUGH
EARLY FRIDAY. HIGH PRES EXTENDING OVER AREA SAT-SUN. VFR PREVAILING
OUTSIDE OF SCT CONVECTIVE ACTIVITY AND PSBL LATE NIGHT FOG/STRATUS.

&&

.MARINE...
AS OF 955 AM WEDNESDAY...NO MAJOR CHANGES TO MARINE FORECAST AS
WINDS/SEAS REMAIN LIGHT.

PREVIOUS DISCUSSION...
MODEL BLEND AND PREVIOUS FCST USED FOR FCST. CURRENT E-SE WINDS
EXPECTED TO QUICKLY VEER TO S TODAY AS SFC HIGH TO NE MOVES
OFFSHORE AND STALLED FRONT TO S RETURNS N. MODELS AGREE WITH
PREVIOUS FCST OF SW WINDS INCREASING TO 10-15 KTS TONIGHT AS NEXT
FRONT APPROACHES FROM NW...AND NE SURGE OF 10-15 KTS SPREADING S
OVER WATERS ON FRI AS PUSHES S AND HIGH PRES BUILDS ACROSS TO N.
WINDS THEN GRADUALLY VEER BACK TO S-SW OVER WEEKEND.

BLEND OF WW3/SWAN AND PREVIOUS FCST USED FOR SEAS. HEIGHTS MAINLY
AROUND 2 FEET DURING PERIOD...EXCEPT BUILDING TO AROUND 3 FT WITH
INCREASING SW WINDS TONIGHT...AND AGAIN FRI WITH NE SURGE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...HSA
NEAR TERM...CTC
SHORT TERM...HSA
LONG TERM...HSA
AVIATION...JBM/CTC
MARINE...JBM/CTC
Hazardous weather outlook, Jun 16, 2:17 AM EST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
317 AM EDT WED JUN 16 2010

NCZ029-044>047-079>081-090>095-098-103-104-170900-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
317 AM EDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 11:30 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1230 PM EDT WED JUN 16 2010

NCZ094-161700-
PAMLICO-
1230 PM EDT WED JUN 16 2010

...STRONG THUNDERSTORMS WILL AFFECT PAMLICO COUNTY UNTIL 100 PM
EDT...

AT 1229 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER CENTRAL PAMLICO
COUNTY...OR ABOUT 5 MILES NORTHEAST OF MERRITT...MOVING EAST AT 20
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR  RURAL EASTERN PAMLICO
COUNTY AT 1240 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS
INCLUDE FLORENCE...MARIBEL...PAMLICO AND WHORTONSVILLE.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

27
Special weather statement, Jun 16, 12:03 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
103 PM EDT WED JUN 16 2010

NCZ094-161730-
PAMLICO-
103 PM EDT WED JUN 16 2010

...STRONG THUNDERSTORMS WILL AFFECT PAMLICO COUNTY UNTIL 130 PM
EDT...

AT 102 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER EAST CENTRAL
PAMLICO COUNTY...OR ABOUT 19 MILES NORTHWEST OF CEDAR ISLAND...MOVING
NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOBUCKEN
AT 125 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
FLORENCE.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

27
Special weather statement, Jun 16, 12:12 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
112 PM EDT WED JUN 16 2010

NCZ046-047-081-161800-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-
112 PM EDT WED JUN 16 2010

...STRONG THUNDERSTORMS WILL AFFECT HYDE...DARE AND TYRRELL COUNTIES
UNTIL 200 PM EDT...

AT 112 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER NORTHEASTERN
HYDE COUNTY...OR ABOUT 10 MILES NORTH OF ENGELHARD...MOVING NORTHEAST
AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CENTER OF DARE
COUNTY BOMBING RANGE AT 200 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY
THE STORMS INCLUDE BUFFALO CITY...STUMPY POINT AND LAKE WORTH.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

27
Special weather statement, Jun 16, 12:28 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
128 PM EDT WED JUN 16 2010

NCZ080-081-094-161815-
BEAUFORT-PAMLICO-MAINLAND HYDE-
128 PM EDT WED JUN 16 2010

...STRONG THUNDERSTORMS WILL AFFECT HYDE...PAMLICO AND BEAUFORT
COUNTIES UNTIL 215 PM EDT...

AT 128 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER NORTHEASTERN
PAMLICO COUNTY...OR ABOUT 16 MILES WEST OF SWANQUARTER...MOVING NORTH
AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PAMLICO BEACH AT 155
PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
LOWLAND...SLADESVILLE...SOUTH CREEK...WINSTEADVILLE AND GERMANTOWN.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

27
Special weather statement, Jun 16, 12:35 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
135 PM EDT WED JUN 16 2010

NCZ092-093-161815-
JONES-CRAVEN-
135 PM EDT WED JUN 16 2010

...STRONG THUNDERSTORMS WILL AFFECT CRAVEN AND JONES COUNTIES UNTIL
215 PM EDT...

AT 135 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER CENTRAL JONES
COUNTY...OR ABOUT 15 MILES WEST OF NEW BERN...MOVING EAST AT 10 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR POLLOCKSVILLE AT 215 PM EDT.
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE RIVER BEND...
TRENT WOODS...RHEMS...TUSCARORA...CLARK AND BRICES CREEK.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

27
Special weather statement, Jun 16, 1:14 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
214 PM EDT WED JUN 16 2010

NCZ045-046-080-081-161900-
WASHINGTON-TYRRELL-BEAUFORT-MAINLAND HYDE-
214 PM EDT WED JUN 16 2010

...STRONG THUNDERSTORMS WILL AFFECT HYDE...BEAUFORT...TYRRELL AND
WASHINGTON COUNTIES UNTIL 300 PM EDT...

AT 214 PM EDT...THERE WERE STRONG THUNDERSTORMS 16 MILES WEST OF HYDE
COUNTY...OR ABOUT 11 MILES NORTHWEST OF SWANQUARTER...MOVING
NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ALLIGATOR
LAKE AT 235 PM EDT...FAIRFIELD AT 240 PM EDT...KILKENNY AT 250 PM
EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
LEECHVILLE...PONZER...ROSE BAY...SLADESVILLE...WINSTEADVILLE AND
GERMANTOWN.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES
OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A
STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER
ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

27

The radar

The Morehead City radar (KMHX), 43 km away, was scanning. The volume nearest the first event began at 18:16 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Craven

When
June 16, 1:15 PM EST
Where
Craven County, 0.57 mi W of Rhems
Measured
50 kt (58 mph) estimated gust
Crop damage
$3,000
Reported by
County Official
Coordinates
35.070, -77.190

Strong winds damaged a few homes in Rhems.

Thunderstorm Wind, Jones

When
June 16, 1:15 PM EST
Where
Jones County, 2.19 mi NE of Ten Mile Fork
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
35.070, -77.190

Strong winds damaged a garage roof along Rhems Road. Power lines also blown down.

Thunderstorm Wind, Lenoir

When
June 16, 2:12 PM EST
Where
Lenoir County, 0.89 mi SE of La Grange
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.310, -77.790

Tree blown down along Harty Bridge Road.

Thunderstorm Wind, Lenoir

When
June 16, 2:17 PM EST
Where
Lenoir County, 1.13 mi E of Hines Jct
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.280, -77.600

Trees blown down along Banks School Road and Cary Road.

Thunderstorm Wind, Lenoir

When
June 16, 2:35 PM EST
Where
Lenoir County, 1.38 mi N of Hines Jct
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.300, -77.620

Trees blown down on Kenedy Road.

Thunderstorm Wind, Lenoir

When
June 16, 2:40 PM EST
Where
Lenoir County, 2.82 mi SSE of Institute
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.310, -77.710

Trees blown down on Falling Creek Road.

Thunderstorm Wind, Lenoir

When
June 16, 2:45 PM EST
Where
Lenoir County, 2.36 mi SSW of Loftins Xrd
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.170, -77.590

Roof blown of mobile home.

Thunderstorm Wind, Lenoir

When
June 16, 3:00 PM EST
Where
Lenoir County, 0.89 mi NW of Kinston
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.280, -77.590

Trees blown down in Kinston.

Thunderstorm Wind, Jones

When
June 16, 3:05 PM EST
Where
Jones County, 0.89 mi SE of Trenton
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.060, -77.360

Emergency Manager estimated a wind gust to 60 mph in Trenton.

Thunderstorm Wind, Onslow

When
June 16, 3:09 PM EST
Where
Onslow County, Ervintown
Measured
63 kt (72 mph) measured gust
Reported by
Trained Spotter
Coordinates
34.900, -77.550

Spotter measured a 72 mph wind gust in Richlands.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2010Every state in 2010This day in weather historyWarnings in North Carolina, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229635, 229637, 229638, 229639, 229640, 229641, 229642, 229643, 229645, 229644.